Jump to content



Photo

Tapering Off 50 Mg Of Duloxetine. No Idea What I'm Doing!


  • Please log in to reply
6 replies to this topic

#1 bazinga1

bazinga1

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 14 March 2019 - 03:33 PM

Hello! I was on 60 mg of Duloxetine for 4 years. Then my doctor put me on 50 mg (20 mg and 30 mg capsules) to begin a tapering process. I started bead counting from the 20 mg capsule. It's been a week and half and I was up to removing 12 beads and then started having terrible withdrawal side effects.

 

I am very confused on the bead counting method now that it includes 2 different mg capsules. Can anyone recommend a tapering schedule? Like when I should switch to just 30 mg capsule? Or should I be removing beads from the 30 mg capsule 1st, then start bead counting from the 20 mg as the last step. Help! Thank you so much! This stuff is literal poison- I'm having menopausal type symptoms and I am young. 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,881 posts
  • LocationMissouri

Posted 14 March 2019 - 03:54 PM

Welcome Bazinga1

 

First of all are you taking the 20 mg and the 30 mg at the same time?

 

It really doesn't matter if you start with removing beads from the 20 mg or the 30 mg.

 

If you dropped 12 beads in a week and a half then that would be about 1 bead a day (about). I would say go back to 50 mg and stabilize and then start back down at 1 bead every 3 days. I hate to be pessimistic but I think you will need to go real slow. Most people (but not all) have little problem dropping down to 30 mg.


#3 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,495 posts
  • LocationKent, UK

Posted 14 March 2019 - 03:54 PM

Welcome Bazinga...

 

This is an interesting one - two different capsules. It won't really make a difference if you count from the 20mg or the 30mg, as the amount of beads in each will be relative - eg, there should be 67% of the beads in the 20mg as there are in the 30mg. Assuming they are the same brand of pills. If not then we are in a bit more of a pickle.

 

I am sorry that you are in this mess, and you are right, it is poison. 4 years is a long time to be on the stuff and you need to come off very slowly. I would suggest something along the lines of a bead per day and see how you get on. I know that may sound slow, but you have a better chance of coming out of this with minimal side effects if you do.

 

There are always plenty of supplements we can advise if you haven't already looked into them.

 

Good to have you with us,

 

IUN


#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,495 posts
  • LocationKent, UK

Posted 14 March 2019 - 03:57 PM

Ah - Hat was already here! So we agree, but on a slower schedule. Slower is never a bad thing! This all depends. You say you are down to 12 beads - but you don't say the rate at which you have been removing these....

 

Based on that, we can advise further, but if you have been going one bead per day, then yes, Hat's way would be the one to go for.


#5 bazinga1

bazinga1

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 14 March 2019 - 04:03 PM

Yes I worked my way up to removing 12 beads a day in a week and a half. I have Chronic Lyme Disease too, so I am sure that's not helping either with the withdrawal symptoms since I already have 2 autoimmune disorders. Should my doctor have switched my dose to 30 mg from 60mg instead of 50 mg? 


#6 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,495 posts
  • LocationKent, UK

Posted 14 March 2019 - 04:32 PM

Right, then go with Hat's suggestion of bead every 3 days. 

 

Regarding getting stable, you have the option of going back to the 50mg, or hanging fire on present dose and waiting for the symptoms to dissipate. If you stay where you are, there is less distance, but if the withdrawal is that nasty, then go back to 50mg.

 

Your doctor is not aware of the bead counting method by the sounds, You would have been fine with just the 60mg capsule and counting out from just that. What worries me is that you could get the 30 and 20 mixed up and take a wrong dose here and there. Far better to work from just the one capsule. 

 

An initial drop from 60mg to 50mg is OK for most to start, but drops thereafter should be counted, not done in 10mg increments. So to answer your question, no, going from 60mg right down to 30mg after being on them for 4 years would have been a very bad idea!!


#7 LDN

LDN

    Good Friend

  • Site Supporter
  • 141 posts

Posted 14 March 2019 - 09:19 PM

Hi bazinga1,

 

Just to say I have Chronic Lyme Disease as well, been suffering with it for 5 1/2 years. It's a horrible illness. If you have any questions I would love to help. 

We're both in the same situation of coming off cymbalta and having lyme!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users